Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 106, NWS JSJ

August 27, 2005

NWS JSJ issued this flash flood warning at Aug 27, 2005, 3:37 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2005, 3:37 PM CDT (20:37 UTC)
Expired
Aug 28, 2005, 9:30 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 272038
FFWSJU
PRC083-272230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
437 PM AST SAT AUG 27 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO
     LAS MARIAS

* UNTIL 630 PM AST

* AT 433 PM AST...LOCAL CIVIL DEFENSE OFFICIALS REPORTED THE RIVER 
MAYAGUECILLO WAS OUT OF ITS BANKS AND OVER THE ROAD ON ROAD 124 AT 
KM 2.0 AND NEAR THE WATER PLANT.

ADDITIONAL RAINFALL AMOUNTS NEAR ONE INCH ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1825 6699 1825 6696 1822 6693 1822 6690
      1822 6696

$$

BD/OB
1 follow-up statement
000 
WGCA72 TJSJ 272202
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
600 PM AST SAT AUG 27 2005

PRC083-272220-
LAS MARIAS-
600 PM AST SAT AUG 27 2005

...THE FLASH FLOOD WARNING ISSUED EARLIER IS CANCELLED...

FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
     LAS MARIAS

AT 555 PM AST...LOCAL CIVIL DEFENSE OFFICIALS REPORTED THE RIVER 
MAYAGUECILLO WENT DOWN BELOW ITS BANKS. THEREFORE...THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. HOWEVER...RIVERS AND CREEKS ARE STILL 
ABOVE THEIR NORMAL LEVELS AND RESIDENTS SHOULD CONTINUE TO USE 
CAUTION FOR THE NEXT SEVERAL HOURS.

$$

BD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:00 PM CDT, 37 minutes earlier.

Area forecast discussion, Aug 27, 3:00 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
400 PM AST SAT AUG 27 2005

.DISCUSSION...
UPPER TROUGH ACROSS THE W ATLC ALONG 63W EXTENDING SSW AND INTO THE
LOCAL AREA IS FORECAST TO REMAIN IN THIS GENERAL VICINITY FOR THE
NEXT FEW DAYS AND MAINTAIN UNSTABLE UPPER LEVEL CONDITIONS.
HOWEVER...DRIER MID LEVEL AIR HAS ALREADY BEGUN TO MOVE INTO THE
REGION TODAY...AND IS FORECAST TO DRY FURTHER DURING THE NEXT 48
HOURS. AT LLVLS...A VERY MILD AND MODERATELY MOIST FLOW PREVAILS
ACROSS THE REGION...AS WE FALL BETWEEN TWO LOW PRESSURE
AREAS...HURRICANE KATRINA IN THE SE GULF OF MEXICO...AND A BROAD LOW
CIRCULATION ASSOCIATED WITH A TROPICAL WAVE NOW ALONG 54W. SO A WEAK
FLOW AND AMPLE SUNSHINE THE NEXT 2 DAYS WILL LEAD TO TYPICAL DIURNAL
CONVECTION ACROSS THE LOCAL AREA...WITH ISOLATED DEEP CELLS DUE TO
THE TUTT AND CONTINUED CAA ALOFT. BEYOND THAT TIME FRAME...SOME
PORTION OF THE MOISTURE AND ENERGY FROM THE WAVE ALONG 54W IS
FORECAST TO BE SHEARED OFF AND INTO THE LOCAL AREA...WITH THE
FOLLOWING TROPICAL WAVE COMPLEX ACROSS THE CENTRAL TROPICAL ATLC
THEN TO APPROACH THE REGION. THIS WAVE NEEDS TO BE MONITORED FOR
TROPICAL DEVELOPMENT DURING THE NEXT SEVERAL DAYS AS IT COULD IMPACT
THE NE CARIBBEAN REGION. CURRENT SYNOPTIC FLOW WOULD FAVOR A NW
MOTION AS IT ENTERS THE REGION...BUT SMALL CHANGES COULD BRING IT
FARTHER WEST THAN CURRENTLY FORECAST AND THUS AFFECT SOME PORTIONS
OF THE NE CARIB.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  89  80  88 /  40  40  50  50
STT  79  87  80  86 /  40  40  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

70
Hazardous weather outlook, Aug 27, 5:00 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SAT AUG 27 2005

PRZ001>013-AMZ710>750-281030-
600 AM AST SAT AUG 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL TROUGH WILL REMAIN ACROSS THE LOCAL AREA. THIS WILL
HELP FOR AN UNSTABLE ATMOSPHERE...AND WILL HELP ENHANCE SHOWER
ACTIVITY. THE UNSTABLE ATMOSPHERE...COMBINED WITH DAYTIME HEATING
WILL HELP FOR AFTERNOON CLOUDINESS WITH SHOWERS AND THUNDERSTORMS
ACROSS PARTS OF PUERTO RICO...PARTICULARLY OVER THE INTERIOR AND
WESTERN PART OF THE ISLAND. URBAN AND SMALL STREAM FLOODING IS
EXPECTED IN ISOLATED REGIONS.

.DAYS TWO THROUGH SEVEN...
RELATIVELY DRIER CONDITIONS ARE EXPECTED TO PREVAIL. HOWEVER...EACH
AFTERNOON...HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP
ACROSS THE INTERIOR AND WESTERN PART OF THE ISLAND WHICH COULD
PRODUCE ISOLATED AREAS OF PROBLEM FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY FOR ISOLATED AREAS OF THE
ISLAND THIS AFTERNOON AND EVENING...MAINLY DUE TO HEAVY RAINFALL AND
FLOODING.

VIZ001-002-AMZ710>730-281030-
600 AM AST SAT AUG 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT
PATCHES OF MOISTURE CARRIED IN THE TRADEWINDS WILL HELP FOR SHOWERS
TO CROSS THE ISLANDS FROM TIME TO TIME. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
RELATIVELY DRIER CONDITIONS ARE EXPECTED TO PREVAIL. NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.